MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after the pathway was established by the surgeon, the spring coil was delivered in the microcatheter.During the delivery process, it was found that the delivery rod could not be pushed forward.The coil body could not be pushed forward, and the tip of it could not come out of the distal end of the microcatheter.Therefore, the delivery rod was withdrawn and this spring coil system was withdrawn from the microcatheter.The pusher was kinked/broken.There was no friction or difficulty during testing/delivery.It was unknown if continuous flush was administered during the procedure.The damaged location on the device was unknown.A new spring coil was used to complete the embolization.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured internal carotid artery posterior communicating artery se gment aneurysm with a max diameter of 2.47 mm and a 1.98 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include a 6f cook sheath, navien 5f guide catheter, echelon10 microcatheter, and a syncho2 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the resistance was in the middle part of the catheter, and the coil did not come out of the introducer sheath smoothly.There was no kink/damage found on the coil after removal.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the axium prime coil was returned for analysis within a shipping box; and within a plastic bio-pouch.The echelon-10 micro catheter used in the event was not returned.Therefore, device analysis could not be performed and conformance to specifications could not be determined.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017¿.Per the axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands¿ therefore, the echelon -10 micro catheter was found to be compatible for use with the axium prime coil.¿ damage location details: the axium prime coil was returned within its introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.No break/separation were found with axium prime pushwire.The axium prime pushwire was found to be bent within introducer sheath at ~53.0cm from proximal end.In addition, the axium prime pushwire was found to be bent at ~15.8cm from distal end.The axium prime implant coil appears to be damaged.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.¿ testing/analysis: the axium prime coil was not able to be pushed out from within the introducer sheath due to resistance.The axium prime coil could not be used for resistance testing due to its damaged condition.¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ and ¿pushwire kink/damage were confirmed.Advancing the axium coil against resistance would result in damage to the implant coil and pushwire.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The axium prime implant coil and pushwire were found damaged.It is likely that the damage to the axium prime implant coil and pusher occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush, coil not retracted in a one-to-one motion with the implant pushwire during repositioning, pushwire rotation, or incompatible catheter.The echelon -10 micro catheter was found to be compatible for use with the axium prime coil.It was reported that, it was unknown if continuous flush was administered during the procedure and the vessel tortuosity was normal.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15702790
Report Number9617601-2022-00142
Device Sequence Number17699031
Product Code KRD
UDI-Device Identifier00763000313715
UDI-Public00763000313715
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot Number222567182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer11/02/2022
02/04/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/23/2022
02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale